question-icon

What causes excruciating pain in the jaws?

default
Posted on Fri, 5 Jan 2018
Question: hi,,,have taken uloric for 4-5 yrs. now,, but the last 2 yrs.,, am have excruciating pain in my jaw,, have been to drs. and had e-rays,ultra sound and even had dental work done,, all to no avail,, could you suggest an anicdote,,or suggest anything ?? i have stopped taking uloric but only for the last 4days
doctor
Answered by Dr. Honey Arora (1 hour later)
Brief Answer:
Please provide more details.

Detailed Answer:
Hi..
Thanks for the query..

Well Uloric is a medicine used for reducing uric acid levels from the body..

It is not commonly seen to cause jaw pain as a side effect..

So stopping the intake of medicine can invite uric acid levels.
So please once consult your Physician and discuss before you stop taking the frog permanently.

As far as jaw pain is concerned can you please provide the following details:
-Is the pain on both sides of the jaw?
-Is the pain always present, or on chewing and other movements of the jaw?
-Is there any clicking or popping sound on opening and closing the mouth?
-Is the pain also present infront of the ear?

Please revert back with answers.

Regards..
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Honey Arora (16 minutes later)

the pain is mostly the right side...the pain is always present,there is no clicking or popping and there is pain in front of the ear as well as the jaw itself
doctor
Answered by Dr. Honey Arora (9 hours later)
Brief Answer:
Looks like jaw joint related problem.

Detailed Answer:
Hi..
Your symptoms of pain in jaw and in front of the ear that is the area where jaw joint is present can be due to Temporomandibular joint dysfunction syndrome.
It is commonly known as TMJ/TMD.
You should consult an Oral Surgeon and get evaluated..
A clinical examination, palpation of the jaw joint and a Panoramic x ray can be done for confirmation..

Hope this helps..

Regards..
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Honey Arora

Dentist

Practicing since :2011

Answered : 14011 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes excruciating pain in the jaws?

Brief Answer: Please provide more details. Detailed Answer: Hi.. Thanks for the query.. Well Uloric is a medicine used for reducing uric acid levels from the body.. It is not commonly seen to cause jaw pain as a side effect.. So stopping the intake of medicine can invite uric acid levels. So please once consult your Physician and discuss before you stop taking the frog permanently. As far as jaw pain is concerned can you please provide the following details: -Is the pain on both sides of the jaw? -Is the pain always present, or on chewing and other movements of the jaw? -Is there any clicking or popping sound on opening and closing the mouth? -Is the pain also present infront of the ear? Please revert back with answers. Regards..